Alert archive / Florida / River Flood Warnings in 2020
River Flood Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 23, 2020, 4:32 PM CDT for Walton County, Florida. It took effect at Apr 24, 2020, 2:25 AM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2020, 4:32 PM CDT (21:32 UTC)
- In effect from
- Apr 24, 2020, 2:25 AM CDT
- Expired
- Apr 25, 2020, 12:04 AM CDT
- In force
- 22 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
111 WGUS42 KTAE 232132 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 PM EDT Thu Apr 23 2020 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-242131- /O.NEW.KTAE.FL.W.0045.200424T0725Z-200425T0504Z/ /MHDF1.1.ER.200424T0725Z.200424T1200Z.200424T1704Z.NO/ 432 PM CDT Thu Apr 23 2020 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From late tonight, or until the warning is cancelled. * At 3:30 PM Thursday the stage was 8.0 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by after midnight tomorrow and continue to rise to near 14.6 feet by tomorrow morning. The river will fall below flood stage by tomorrow early afternoon. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 23, 2:51 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 23, 2:51 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
351 PM EDT Thu Apr 23 2020
.NEAR TERM [Through Tonight]...
Widespread showers and strong to severe storms are expected to
continue over much of the forecast area, with some new
intensification already notable on the western portions of the
CWA. This trend is expected to continue as storms continue to push
into relatively unstable air still in place over the Florida
Panhandle. Damaging winds, Tornadoes, Hail, and Flash Flooding
remain a concern this evening into tonight. A small craft advisory
remains in effect into early friday morning and a new Tornado
watch continues for many of our counties until 10 PM EDT.
.SHORT TERM [Friday through Saturday Night]...
The severe weather threat shifts to southeast Big Bend as a cold
front drapes itself and lingers over our area into the evening.
This boundary should serve as focus for showers and thunderstorms
that likely persist through the day. Some of the storms may may be
strong to severe as the airmass will be sufficiently moist and
unstable with strong deep-layer shear. This is reflected in SPC's
Day 2 Outlook (valid starting 12Z Fri) which puts southeast Big
Bend in a marginal-to-slight risk for severe weather. By late
Fri/early Sat, PoPs decrease as a another shortwave dives down
from The Plains and helps lift the cold front to the northeast.
High temperatures are expected to be in the 80s and lows in the
60s.
.LONG TERM [Sunday Through Thursday]...
We should see mostly dry conditions through early Tues as surface
high pressure dominates the southeast CONUS. Temperatures should
also feel more seasonable thanks to the cold front and shortwave
reinforcing a shot of cool/dry air from the northwest. Meanwhile,
a longwave trough digs down from western Canada to trigger
cyclogenesis in The Great Lakes region. This system will drag an
extensive cold front that appears to brush our northern area on
Wed. Chance-to-slight chance PoPs (slight chance of thunder) are
in the forecast to account for this, followed by Thurs being
mostly rain-free. The front should also keep temperatures from
rebounding too much. Highs are forecast to be in the low 80s and
lows in the 50s and 60s.
&&
.AVIATION...
[Through 18Z Friday]
SHRA with Strong to SVR TSRA across much of the forecast area.
Conditions generally range between IFR/LIFR around storms to MVFR
outside of SHRA/TSRA influence. Winds have been strong and
variable, under the influence of TSRA winds and a frontal boundary
drifting across the area. This unsettled trend will continue with
storms restrengthening this evening as activity eventually shifts
south and east.
&&
.MARINE...
A Small Craft Advisory is currently in effect until early Fri
morning as a line of severe storms wanders through our forecast
area. Some restrengthening is expected this evening and
overnight. Wave heights up to 7 ft are anticipated with some
higher values possible near the line. Winds and seas remain
elevated through Sat with a cold front present over the area.
Conditions finally begin improving thereafter ahead of another
system mid next week.
&&
.FIRE WEATHER...
Showers and Thunderstorms are expected continue through early Friday
morning. Strong transport winds, both ahead and behind the system,
will lead to high dispersion values.
&&
.HYDROLOGY...
The bulk of the rainfall over the next several days will be from
what falls today and tonight. Estimates so far seem to be on track
with radar showing areas of 2-4 inches and isolated higher
amounts. Given the precipitation from the previous severe event
(particularly in central GA and AL), there are concerns this
evening for potential flash flooding across portions of southwest
GA and southeast AL.
River flooding will also be a concern. Area rivers and creeks
continue to rise across the Apalachicola, Chattahoochee, and Flint
basins. Increased releases from WF George will keep the
Chattahoochee River near minor flood stage through at least
Wednesday evening before releases begin to decrease. Conditions on
the Middle Flint are not as high as previously expected, thus
releases out of Lake Blackshear may end up being lower later this
week than expected, thus it is possible that Albany and Newton stay
just below minor flood stage. However, all the water moving through
the Chattahoochee and Flint Basins will lead to minor flooding
throughout the Apalachicola River over the coming days. Large
uncertainty exists with this upcoming system so it is important to
note that a couple of inches of rain above Dawson could push the
Kinchafoonee Creek to the moderate flood level. Additionally heavy
rain north of Valdosta could lead to minor flooding on the
Withlacoochee River, given that the upper portions of the
Withlacoochee is still running above normal from last week's
rainfall.
Lastly, there is a low coastal flood threat in Apalachee Bay with
Thurs afternoon's high tide where peak surge looks to to line up
with high tide (water levels of 1.5-2 ft MHHW possible).
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 65 86 62 89 61 / 90 30 10 10 10
Panama City 68 82 66 82 64 / 80 20 0 10 10
Dothan 62 81 59 85 59 / 60 0 0 10 10
Albany 64 81 60 87 60 / 80 10 0 10 10
Valdosta 65 83 63 87 62 / 90 40 0 10 10
Cross City 68 80 67 85 65 / 90 70 20 30 10
Apalachicola 68 80 67 81 64 / 90 30 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 AM EDT Friday for Coastal Dixie-
Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla.
High Rip Current Risk until 2 AM EDT /1 AM CDT/ Friday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM EDT /1 AM CDT/ Friday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Humphreys
SHORT TERM...IG3/Humphreys
LONG TERM...IG3/Humphreys
AVIATION...Humphreys
MARINE...Humphreys
FIRE WEATHER...Humphreys
HYDROLOGY...Godsey/IG3/HumphreysIn the hours before
Local storm report, Apr 23, 3:11 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG 2 NW ARDILLA 31.19N 85.38W
04/23/2020 HOUSTON AL EMERGENCY MNGR
*** 1 INJ ***
TREE ON HOUSE. MINOR INJURY.
&&
CMLocal storm report, Apr 23, 3:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
423 PM EDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SLOCOMB 31.12N 85.60W
04/23/2020 GENEVA AL PUBLIC
TREES DOWN IN SLOCOMB AREA.
&&
CMLocal storm report, Apr 23, 3:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM EDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 2 SSE KELLY SPRINGS 31.26N 85.44W
04/23/2020 HOUSTON AL PUBLIC
WATER FLOWING OVER BRIDGE AT ROCK CREEK.
&&
CMLocal storm report, Apr 23, 3:41 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 2 SE PORTLAND 30.50N 86.17W
04/23/2020 E60 MPH WALTON FL TRAINED SPOTTER
SPOTTER ESTIMATED A 60MPH GUST.
&&
CMLocal storm report, Apr 23, 3:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 1 SSW DE FUNIAK SPRINGS 30.71N 86.12W
04/23/2020 WALTON FL LAW ENFORCEMENT
WINDOW AND ROOF DAMAGE TO 2 COMMERCIAL
BUILDINGS. POSSIBLE TORNADO.
&&
CMLocal storm report, Apr 23, 4:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST 2 N MAGNOLIA BEACH 30.19N 85.73W
04/23/2020 M60 MPH BAY FL MESONET
60 MPH WIND GUST MEASURED BY WEATHERSTEM
SITE AT GULF COAST STATE COLLEGE.
&&
PCThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:35 AM CDT | Coastal Flood Advisory | TAE | Dixie, Franklin, Jefferson, Taylor, Wakulla | 21 hr |
| Apr 23, 8:22 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 68 min |
| Apr 23, 8:48 AM CDT | Tornado Warning | TAE | Holmes, Walton | 27 min |
| Apr 23, 9:22 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 38 min |
| Apr 23, 9:58 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 47 min |
| Apr 23, 10:41 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 64 min |
| Apr 23, 11:08 AM CDT | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Apr 23, 1:04 PM CDT | Flash Flood Warning | TAE | Holmes, Walton | 3 hr |
| Apr 23, 1:13 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 62 min |
| Apr 23, 1:52 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 23 min |
| Apr 23, 2:15 PM CDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 30 min |
| Apr 23, 2:24 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 23, 2:42 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson, Liberty, Washington | 48 min |
| Apr 23, 2:50 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 40 min |
| Apr 23, 3:04 PM CDT | Tornado Warning | TAE | Walton | 26 min |
| Apr 23, 3:13 PM CDT | Tornado Warning | TAE | Holmes, Walton, Washington | 32 min |
| Apr 23, 3:19 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 56 min |
| Apr 23, 3:25 PM CDT | Tornado Warning | TAE | Bay, Walton, Washington | 20 min |
| Apr 23, 3:42 PM CDT | Tornado Warning | TAE | Holmes, Jackson, Washington | 33 min |
| Apr 23, 3:45 PM CDT | Tornado Warning | TAE | Bay, Walton, Washington | 30 min |
| Apr 23, 3:46 PM CDT | Flash Flood Warning | TAE | Holmes, Jackson | 3 hr |
| Apr 23, 3:55 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 35 min |
| Apr 23, 4:00 PM CDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 30 min |
| Apr 23, 4:06 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty | 39 min |
| Apr 23, 4:11 PM CDT | Special Marine Warning | TAE | 94 min | |
| Apr 23, 4:44 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Jackson and 3 more | 61 min |
| Apr 23, 5:24 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Madison, Taylor, Wakulla | 66 min |
| Apr 23, 5:25 PM CDT | Tornado Warning | TAE | Jefferson, Leon | 35 min |
| Apr 23, 5:27 PM CDT | Tornado Warning | TAE | Franklin, Wakulla | 33 min |
| Apr 23, 5:39 PM CDT | Special Marine Warning | TAE | 96 min | |
| Apr 23, 5:43 PM CDT | Tornado Warning | TAE | Franklin, Wakulla | 32 min |
| Apr 23, 5:54 PM CDT | Tornado Warning | TAE | Jefferson, Leon, Taylor, Wakulla | 21 min |
| Apr 23, 6:09 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 66 min |
| Apr 23, 6:30 PM CDT | Tornado Warning | TAE | Taylor | 60 min |
Nearby
River Flood Warnings in Florida, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.